Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 602, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 25, 2011, 6:45 AM CDT for Gibson County, Obion County, Weakley County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2011, 6:45 AM CDT (11:45 UTC)
- Expired
- Jun 25, 2011, 7:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Gibson County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -419 J/kg
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:07 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 25, 6:07 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 607 AM CDT SAT JUN 25 2011 .PREV DISCUSSION... /ISSUED 454 AM CDT SAT JUN 25 2011/ AT 4 AM...TEMPERATURES ACROSS THE REGION RANGE FROM THE MID 60S TO THE MID 70S. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A WARM FRONT THAT STRETCHES FROM NORTHERN MISSOURI TO NORTHERN ALABAMA. THESE STORMS WILL GENERALLY MOVE TO THE SOUTHEAST ALONG THE FRONT. A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS HAD DEVELOPED ACROSS SOUTHERN NEBRASKA AND SHOULD ALSO MOVE TO THE SOUTHEAST. THE SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ACROSS SOUTHERN MISSOURI AND WESTERN KENTUCKY THIS MORNING WILL MOVE INTO NORTHERN PORTIONS OF THE MIDSOUTH. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS THE REGION. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. CLOUDS AND POSSIBLE RAINFALL SHOULD KEEP TEMPERATURES DOWN...ESPECIALLY ACROSS NORTHWESTERN TENNESSEE. TEMPERATURES WILL WARM INTO THE 90S IN AREAS THAT SEE MORE SUN AND LITTLE OR NO RAINFALL. THE MCS OVER SOUTHERN NEBRASKA WILL NEED TO BE WATCHED CLOSELY AS REMNANT OUTFLOW BOUNDARIES FROM THAT COMPLEX COULD SPARK ADDITIONAL THUNDERSTORMS LATER THIS EVENING THROUGH TOMORROW ACROSS MAINLY NORTHERN PORTIONS OF THE MIDSOUTH. A FEW OF THESE STORMS COULD BE STRONG AS WELL. A STRONG RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION BY SUNDAY NIGHT. THIS WILL CAUSE THE THUNDERSTORMS THAT DEVELOP ACROSS THE PLAINS SUNDAY AFTERNOON TO STAY TO THE NORTH AND MOVE OVER THE OHIO VALLEY INSTEAD OF TAKING MORE OF A SOUTHEASTERLY PATH INTO THE MIDSOUTH. TEMPERATURES WILL HEAT UP ON MONDAY...WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S ACROSS THE REGION. HEAT ADVISORIES MAY BE NEEDED MONDAY THROUGH FRIDAY AS HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES. MODELS ARE INDICATING THAT A SMALL SHORTWAVE TROUGH WILL MOVE ACROSS THE MIDDLE MISSISSIPPI VALLEY ON TUESDAY. THIS WILL BRING A CHANCE OF PRECIPITATION AND TEMPORARY RELIEF FROM THE HEAT TO NORTHERN SECTIONS OF THE MIDSOUTH. THE CENTER OF THE RIDGE OF HIGH PRESSURE WILL MOVE INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS ON WEDNESDAY...CUTTING OFF CHANCES FOR RAIN ACROSS MOST OF THE MIDSOUTH. DEPENDING ON THE POSITION AND STRENGTH OF THE HIGH PRESSURE SYSTEM...NORTHERN MISSISSIPPI COULD HAVE A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS ON WEDNESDAY THROUGH FRIDAY. HOWEVER...CONFIDENCE WAS TOO LOW TO PUT INTO THE FORECAST FOR THURSDAY AND FRIDAY. RRH && .AVIATION... 12Z TAF SET MAINLY VFR CONDITIONS EXPECTED OVER NEXT 24 HOURS. TSRAS CONTINUING TO DEVELOP OVER WESTERN KENTUCKY AND SOUTHEAST MISSOURI. SOME OF THESE STORMS MAY DRIFT SOUTHEAST ALONG A STALLED FRONT. KMKL SHOULD BE THE ONLY TAF SITE POSSIBLY AFFECTED. STORMS WILL GENERALLY DIE OUT OVER THE NEXT COUPLE OF HOURS. LEFTOVER CONVECTIVE BOUNDARIES AND THE STALLED FRONT WILL BE THE FOCUS OF REDEVELOPMENT THIS AFTERNOON. AGAIN KMKL WILL BE LIKELY BE THE ONLY TAF SITE AFFECTED. WILL CONTINUE MENTION OF VCTS OTHERWISE WILL JUST MENTION CB AT OTHER TAF SITES. SW WINDS OF 8-10 KTS WILL OCCUR LATER THIS MORNING INTO THIS AFTERNOON. WINDS WILL BECOME LIGHT OVERNIGHT. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 93 76 96 77 / 30 10 20 10 MKL 90 71 93 73 / 30 20 30 10 JBR 92 73 96 75 / 30 20 20 10 TUP 92 73 95 74 / 30 10 20 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 25, 4:21 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 421 AM CDT SAT JUN 25 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 421 AM CDT SAT JUN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM BOONEVILLE MISSISSIPPI TO HELENA ARKANSAS. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES FROM MONDAY THROUGH FRIDAY. A FEW STRONG STORMS ARE POSSIBLE ON SUNDAY ALONG AND NORTHEAST OF A LINE FROM OXFORD MISSISSIPPI TO JONESBORO ARKANSAS. .SPOTTER INFORMATION STATEMENT... RRH
In the hours before
Special weather statement, Jun 25, 5:09 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
509 AM CDT SAT JUN 25 2011
TNZ003-251045-
WEAKLEY TN-
509 AM CDT SAT JUN 25 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 AM CDT FOR...
NORTH CENTRAL WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND WINDS AT LEAST 40
MPH WAS LOCATED 11 MILES NORTHWEST OF LATHAM AT 509 AM CDT...MOVING
EAST AT 25 MPH.
PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3632 8879 3639 8888 3641 8885 3641 8883
3641 8881 3648 8881 3650 8883 3651 8867
3650 8867
TIME...MOT...LOC 1009Z 292DEG 21KT 3648 8887Special weather statement, Jun 25, 5:43 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
543 AM CDT SAT JUN 25 2011
TNZ002-003-251130-
WEAKLEY TN-OBION TN-
543 AM CDT SAT JUN 25 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 AM CDT FOR...
NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4
MILES NORTHWEST OF MARTIN AT 543 AM CDT...MOVING EAST AT 25 MPH.
PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR
MARTIN...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3626 8857 3616 8865 3631 8895 3649 8894
3651 8855 3650 8853
TIME...MOT...LOC 1043Z 292DEG 20KT 3638 8889Special weather statement, Jun 25, 5:54 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 AM CDT SAT JUN 25 2011
TNZ004-251130-
HENRY TN-
554 AM CDT SAT JUN 25 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 AM CDT FOR...
HENRY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING HAIL UP TO PENNY SIZE AND WINDS TO
45 MPH WAS LOCATED 4 MILES NORTH OF COTTAGE GROVE AT 554 AM
CDT...MOVING SOUTHEAST AT 35 MPH.
PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3636 8808 3633 8809 3627 8808 3622 8811
3621 8813 3616 8816 3633 8852 3651 8851
3651 8840 3636 8805
TIME...MOT...LOC 1054Z 300DEG 29KT 3642 8846Special weather statement, Jun 25, 5:57 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
557 AM CDT SAT JUN 25 2011
TNZ001-002-251130-
LAKE TN-OBION TN-
557 AM CDT SAT JUN 25 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 AM CDT FOR...
LAKE COUNTY IN NORTHWEST TENNESSEE...
WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING HAIL UP TO DIME SIZE AND WINDS TO
40 MPH WAS LOCATED 4 MILES WEST OF TIPTONVILLE AT 557 AM CDT...
MOVING EAST AT 25 MPH.
PEOPLE IN LAKE AND OBION COUNTIES...INCLUDING LOCATIONS NEAR REELFOOT
LAKE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.
&&
LAT...LON 3623 8920 3624 8960 3628 8955 3631 8961
3635 8962 3635 8953 3640 8953 3646 8956
3647 8953 3651 8953 3650 8949 3646 8949
3645 8946 3651 8941 3651 8913
TIME...MOT...LOC 1057Z 273DEG 21KT 3639 8953Special weather statement, Jun 25, 6:16 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 AM CDT SAT JUN 25 2011
TNZ003-020-251145-
GIBSON TN-WEAKLEY TN-
616 AM CDT SAT JUN 25 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 AM CDT FOR...
NORTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO
40 MPH WAS LOCATED 5 MILES SOUTHWEST OF SHARON AT 616 AM CDT...
MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN GIBSON AND WEAKLEY COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3616 8862 3606 8868 3606 8869 3605 8869
3600 8872 3613 8901 3620 8897 3621 8896
3622 8896 3630 8892
TIME...MOT...LOC 1116Z 294DEG 25KT 3617 8887Local storm report, Jun 25, 6:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 AM CDT SAT JUN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HAIL SAMBURG 36.38N 89.35W
06/25/2011 E1.00 INCH OBION TN PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND IN THE TOWN OF
SAMBURG.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:09 AM CDT | Special Weather Statement | MEG | Weakley | 36 min |
| Jun 25, 5:43 AM CDT | Special Weather Statement | MEG | Weakley | 47 min |
| Jun 25, 5:54 AM CDT | Special Weather Statement | MEG | Henry | 36 min |
| Jun 25, 5:57 AM CDT | Special Weather Statement | MEG | Lake | 33 min |
| Jun 25, 6:08 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 52 min |
| Jun 25, 6:16 AM CDT | Special Weather Statement | MEG | Weakley | 29 min |
| Jun 25, 6:49 AM CDT | Special Weather Statement | MEG | Obion | 41 min |
| Jun 25, 6:55 AM CDT | Special Weather Statement | MEG | Gibson | 35 min |
| Jun 25, 6:59 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 46 min |
| Jun 25, 7:27 AM CDT | Flash Flood Warning | MEG | Gibson | 68 min |
| Jun 25, 7:30 AM CDT | Special Weather Statement | MEG | Weakley | 30 min |
| Jun 25, 7:40 AM CDT | Special Weather Statement | MEG | Henry | 35 min |
| Jun 25, 7:46 AM CDT | Special Weather Statement | MEG | Carroll | 44 min |
| Jun 25, 10:40 AM CDT | Special Weather Statement | MEG | Henry | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.